Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 9, 2001, 1:17 AM CST for Cooke County, Texas. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 9, 2001, 1:17 AM CST (07:17 UTC)
- Expired
- Feb 9, 2001, 2:00 AM CST
- In force
- 43 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 116 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 2:00 AM CST | Thunderstorm Wind 52 E | Arlington, TX | Two exterior stucco walls were blown off an apartment complex on the east side of town. |
| Feb 9, 2:00 AM CST | Thunderstorm Wind 52 E | Rio Vista, TX | A house was unroofed by high winds just west of town. |
| Feb 9, 2:10 AM CST | Thunderstorm Wind 52 E | Mansfield, TX | A one foot in diameter tree was broken in half by high thunderstorm wind. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 8, 11:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
644 WUUS54 KFWD 090719 SVRFTW TXC097-090800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 117 AM CST FRI FEB 9 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COOKE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 200 AM CST * AT 117 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 11 MILES WEST OF MUENSTER...OR ABOUT 13 MILES SOUTHEAST OF NOCONA...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MUENSTER AROUND 125 AM CST DAMAGING WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE IMMEDIATELY TO A STURDY STRUCTURE IF A TORNADO IS SPOTTED OR THREATENING CLOUDS APPROACH. LAT...LON 3365 9749 3344 9746 3345 9697 3390 9732
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 9:05 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Feb 8, 9:05 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
905 PM CST THU FEB 8 2001
HAVE UPDATED PACKAGE TO ADJUST TIMING OF FRONT AND TEMPERATURES...
BASED ON CURRENT AND EXPECTED TRENDS. HAVE ALSO MADE SOME
ADJUSTMENTS TO SECOND PERIOD AS PRECIP WILL STAY AROUND LONGER IN
CENTRAL AND EASTERN PORTIONS BECAUSE OF THE SPEED OF THE FRONT.
ALSO...HAVE TWEAKED THE WORDING A BIT FOR CLARITY. 81
.FTW...WIND ADVISORY TONIGHT WEST OF BONHAM..FAIRFIELD...
CENTERVILLE LINE.In the hours before
Special weather statement, Feb 8, 9:51 PM CST, 3 hours 26 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091102- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 951 PM CST THU FEB 8 2001 ...WIND... A WIND ADVISORY IS IN EFFECT TONIGHT WEST OF A LINE FROM BONHAM TO CENTERVILLE FOR STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. ...THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR ALL OF NORTH CENTRAL TEXAS. A STRONG UPPER LEVEL DISTURBANCE OVER EASTERN NEW MEXICO WILL MOVE ACROSS NORTH TEXAS OVERNIGHT. AHEAD OF THIS SYSTEM...A WARM MOIST AND SOMEWHAT UNSTABLE AIR MASS HAS SPREAD NORTHWARD ACROSS ALL OF NORTH TEXAS. A LINE OF THUNDERSTORMS CURRENTLY EXTENDS ACROSS WEST CENTRAL AND NORTHWEST TEXAS...FROM NEAR SAN ANGELO TO CHILDRESS. THE LINE WILL MOVE ACROSS NORTH CENTRAL TEXAS BETWEEN 1 AM AND 5 AM. THE MAIN THREAT FROM THIS ACTIVITY WILL BE DAMAGING STRAIGHT LINE WINDS. LAW ENFORCEMENT AGENCIE/S...EMERGENCY MANAGEMENT OFFICIALS...AND STORM SPOTTER GROUPS SHOULD MONITOR THIS SITUATION. ACTIVATION MAY BE NECESSARY AFTER 1 AM.
Special weather statement, Feb 8, 10:06 PM CST, 3 hours 11 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091103- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1006 PM CST THU FEB 8 2001 ...WIND... A WIND ADVISORY IS IN EFFECT TONIGHT WEST OF A LINE FROM BONHAM TO CENTERVILLE FOR STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. ...THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR ALL OF NORTH CENTRAL TEXAS. A STRONG UPPER LEVEL DISTURBANCE OVER EASTERN NEW MEXICO WILL MOVE ACROSS NORTH TEXAS OVERNIGHT. AHEAD OF THIS SYSTEM...A WARM MOIST AND SOMEWHAT UNSTABLE AIR MASS HAS SPREAD NORTHWARD ACROSS ALL OF NORTH TEXAS. A LINE OF THUNDERSTORMS CURRENTLY EXTENDS ACROSS WEST CENTRAL AND NORTHWEST TEXAS...FROM NEAR SAN ANGELO TO CHILDRESS. THE LINE WILL MOVE ACROSS NORTH CENTRAL TEXAS BETWEEN 1 AM AND 5 AM. THE MAIN THREAT FROM THIS ACTIVITY WILL BE DAMAGING STRAIGHT LINE WINDS. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...AND STORM SPOTTER GROUPS SHOULD MONITOR THIS SITUATION. ACTIVATION MAY BE NECESSARY AFTER 1 AM.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 11:37 PM CST | Severe Thunderstorm Warning | FWD | Young | 38 min |
| Feb 9, 12:22 AM CST | Severe Thunderstorm Warning | FWD | Eastland, Palo Pinto | 38 min |
| Feb 9, 12:34 AM CST | Severe Thunderstorm Warning | FWD | Jack | 56 min |
| Feb 9, 12:46 AM CST | Severe Thunderstorm Warning | FWD | Montague | 59 min |
| Feb 9, 1:07 AM CST | Severe Thunderstorm Warning | FWD | Wise | 53 min |
| Feb 9, 1:14 AM CST | Severe Thunderstorm Warning | FWD | Parker | 61 min |
| Feb 9, 1:46 AM CST | Severe Thunderstorm Warning | FWD | Denton | 59 min |
| Feb 9, 2:04 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.